# SDR CA130821006

- Difficulty date: August 11, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 206B
- Aircraft time: 15,663 hours
- Engine: Allsn 250C20B
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Shutoff Valve
- Part number: AV24B1265AR
- Condition: Failed
- Location: Fuel Sys
- Stage of operation: NR
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

(CAN) THIS VALVE WOULD CLOSE FULLY, BUT WHEN SWITCHED TO THE ON, OPEN POSITION FOR FLIGHT OPERATIONS THE BALL VALVE WOULD ONLY OPEN 1/3 OF THE WAY.  THE HELICOPTER RAN FINE DURING START UP, IDLE, AND LOW POWER FLIGHT OPERATIONS, WHEN THE POWER WAS INCREASED TO BETWEEN 90 PERCENT TO 100 PERCENT TORQUE FOR A PROLONGED PERIOD. DURING A CLIMB OVER A MOUNTAIN THE FUEL FLOW TO THE ENGINE COULD NOT KEEP UP WITH THE DEMAND AND THE ENGINE FLAMED OUT.  THE PILOT ENTERED AUTO ROTATION AND PERFORMED A SAFE LANDING WITH NO INJURIES TO PEOPLE ON BOARD, AND THERE WAS NO ADDITIONAL DAMAGE TO THE HELICOPTER DURING THE EMERGENCY LANDING.
